Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 202, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 7, 2000, 6:58 PM CDT for Van Zandt County, Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 7, 2000, 6:58 PM CDT (23:58 UTC)
- Expired
- Apr 7, 2000, 8:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 142 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 7:30 PM CDT | Hail 1.75 | Canton, TX | |
| Apr 7, 7:30 PM CDT | Thunderstorm Wind | Countywide, TX | Power lines were blown down on C.R. 2140 and C.R. 2146. Trees were blown down on C.R. 3203. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -620 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 080000 SVRFTW TXC467-080100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 658 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN ZANDT COUNTY IN NORTHEAST TEXAS * UNTIL 800 PM CDT. * AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR EDGEWOOD...MOVING SOUTH AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE VAN...GRAND SALINE...EDGEWOOD AND CANTON. * THE SEVERE THUNDERSTORM WILL BE NEAR CANTON...AROUND 720 PM CDT DOPPLER RADAR DETECTED HAIL UP TO ONE INCH IN DIAMETER WITH THIS SEVERE THUNDERSTORM. LAT...LON 3276 9575 3278 9601 3237 9586 3237 9555
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:00 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 7, 3:00 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT FRI APR 7 2000 LATEST SURFACE ANALYSIS INDICATES THE COLD FRONT HAS REACHED A LINE FROM MCALESTER...TO JUST NORTH OF ABILENE. WIND GUSTS TO 40 MPH HAVE BEEN NOTED BEHIND THE FRONT...NORTH OF THE RED RIVER. EXPECT THE FRONT TO CLEAR THE EXTREME SOUTHEAST PORTIONS OF THE CWA BY 02Z. INSTABILITY ANALYSIS INDICATES AN INSTABILITY RIDGE FROM PARIS...TO CORSICANA...TO WACO. HOWEVER ANALYSIS ALSO REVEALS STRONG CONVECTIVE INHIBITION ALONG THE SAME REGION. WILL MONITOR RADAR TRENDS...DO NOT ANTICIPATE MORE THAN ISOLATED CONVECTION ACROSS THE CWA THIS EVENING. A LOW LEVEL RIDGE WILL BUILD SOUTH BEHIND THE FRONT TO THE NORTHERN GULF. DRY CONDITIONS...AND NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES EXPECTED THROUGH THE WEEKEND. ANOTHER COLD FRONT IS EXPECTED TO APPROACH THE SOUTHERN PLAINS EARLY IN THE EXTENDED PERIODS. EXPECT THE FRONT TO MHOVE SLOWLY...AFFECTING THE CWA LATE MONDAY AND TUESDAY. FCSTID = 83 DFW 41 68 37 74 / 0 0 0 0 ACT 45 70 37 75 / 0 0 0 0 .FTW...WIND ADVISORY ALL ZONES TONIGHT.
In the hours before
Special weather statement, Apr 7, 3:45 PM CDT, 3 hours 13 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT FRI APR 7 2000 ...WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS FOR TONIGHT. NORTHWEST WIND BETWEEN 30 AND 40 MPH WILL MAKE AREA LAKES CHOPPY...AND DRIVING DIFFICULT AT TIMES. PEOPLE INVOLVED WITH OUTDOOR ACTIVITIES ARE ADVISED TO BE READY FOR THE STRONG WIND. THE WIND WILL DIMINISH SLOWLY SATURDAY MORNING. ...THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING EAST OF A LINE FROM PARIS... TO CORSICANA.... TO CAMERON. A STRONG LAYER OF WARM AIR WAS KEEPING THUNDERSTORMS SUPPRESSED THIS AFTERNOON...BUT A FEW STORMS COULD DEVELOP ALONG A COLD FRONT THAT WILL MOVE THROUGH EASTERN SECTIONS OF NORTH TEXAS THIS EVENING. INSTABILITY AND SHEAR COULD BE SUFFICIENT TO ALLOW SOME STORMS TO BECOME RAPIDLY SEVERE. HAIL AND STRONG WIND WILL BE THE MAIN THREAT. THE STORMS SHOULD BE EAST OF THE A LINE FROM PARIS TO PALESTINE BY 800 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...ApND LBBSPSSJT (WEST CENTRAL TEXAS).
Special weather statement, Apr 7, 3:52 PM CDT, 3 hours 6 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTION NATIONAL WEATHER SERVICE FORT WORTH TX 352 PM CDT FRI APR 7 2000 ...CORRECTED THUNDERSTORM OUTLOOK AREA... ...WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS FOR TONIGHT. NORTHWEST WIND BETWEEN 30 AND 40 MPH WILL MAKE AREA LAKES CHOPPY...AND DRIVING DIFFICULT AT TIMES. PEOPLE INVOLVED WITH OUTDOOR ACTIVITIES ARE ADVISED TO BE READY FOR THE STRONG WIND. THE WIND WILL DIMINISH SLOWLY SATURDAY MORNING. ...THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING EAST OF A LINE FROM BONHAM... TO WAXAHACHIE.... TO WACO. A STRONG LAYER OF WARM AIR WAS KEEPING THUNDERSTORMS SUPPRESSED THIS AFTERNOON...BUT A FEW STORMS COULD DEVELOP ALONG A COLD FRONT THAT WILL MOVE THROUGH SOUTHEAST SECTIONS OF NORTH TEXAS THIS EVENING. INSTABILITY AND SHEAR COULD BE SUFFICIENT TO ALLOW SOME STORMS TO BECOME RAPIDLY SEVERE. HAIL AND STRONG WIND WILL BE THE MAIN THREAT. THE STORMS SHOULD BE EAST OF THE A LINE FROM PARIS TO PALESTINE BY 1000 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 03
Special weather statement, Apr 7, 5:15 PM CDT, 1 hour 43 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-080300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 515 PM CDT FRI APR 7 2000 ...WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS FOR TONIGHT. NORTHWEST WIND BETWEEN 30 AND 40 MPH WILL MAKE AREA LAKES CHOPPY...AND DRIVING DIFFICULT AT TIMES. PEOPLE INVOLVED WITH OUTDOOR ACTIVITIES ARE ADVISED TO BE READY FOR THE STRONG WIND. THE WIND WILL DIMINISH SLOWLY SATURDAY MORNING. ...THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING SOUTHEAST OF A LINE FROM SULPHUR SPRINGS...TO HILLSBORO....TO LAMPASAS. EARLY THIS EVENING...WIDELY SCATTERED THUNDERSTORMS HAD DEVELOPED ALONG A COLD FRONT MOVING THROUGH THE REGION. WHILE CONDITIONS ARE NOT FAVORABLE FOR WIDESPREAD SEVERE WEATHER...INSTABILITY AND SHEAR COULD BE SUFFICIENT TO ALLOW SOME STORMS TO BECOME SEVERE. HAIL AND STRONG WIND WILL BE THE MAIN THREAT. THE STORMS SHOULD BE SOUTH OF A LINE FROM CAMERON TO PALESTINE BY 1000 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST mCENTRAL TEXAS). 03
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:47 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains | 43 min |
| Apr 7, 6:15 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 45 min |
| Apr 7, 6:27 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 33 min |
| Apr 7, 6:56 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.